Alert archive / Oregon / Gale Warnings in 2015
Gale Warning 11, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 23, 2015, 3:35 AM PDT. It took effect at Mar 23, 2015, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2015, 3:35 AM PDT (10:35 UTC)
- In effect from
- Mar 23, 2015, 5:00 PM PDT
- Expired
- Mar 24, 2015, 2:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
717 WHUS76 KMFR 231035 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 335 AM PDT MON MAR 23 2015 PZZ370-232345- /O.EXT.KMFR.SW.Y.0174.000000T0000Z-150324T0000Z/ /O.UPG.KMFR.GL.A.0008.150323T2200Z-150324T0600Z/ /O.NEW.KMFR.SI.Y.0168.150324T0000Z-150324T1200Z/ /O.NEW.KMFR.SE.W.0014.150324T0000Z-150324T1200Z/ /O.NEW.KMFR.GL.W.0011.150324T0000Z-150324T1200Z/ /O.UPG.KMFR.SE.A.0010.150323T2200Z-150324T0600Z/ /O.NEW.KMFR.SW.Y.0175.150324T1200Z-150325T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 335 AM PDT MON MAR 23 2015 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON 5 AM PDT TUESDAY...... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 5 AM TO 5 PM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 45 KT THIS AFTERNOON AND EVENING. * SEAS: WEST SWELL 10 TO 11 FEET AT 12 SECONDS LATER. INCREASING SOUTHERLY WIND CHOP MONDAY AFTERNOON AND EVENING BRING COMBINED SEAS UP TO 13 FEET BEFORE SEAS BECOME SWELL DOMINATED AGAIN MONDAY NIGHT. * AREAS AFFECTED: SMALL CRAFT ADVISORY LEVEL SEAS WILL CONTINUE DUE TO WEST SWELL. GALES AND VERY STEEP HAZARDOUS SEAS WILL BE IN NEARLY ALL AREAS MONDAY AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ376-232345- /O.EXT.KMFR.SW.Y.0174.000000T0000Z-150325T0000Z/ /O.UPG.KMFR.GL.A.0008.150323T2200Z-150324T0600Z/ /O.NEW.KMFR.SI.Y.0168.150324T0000Z-150324T1200Z/ /O.NEW.KMFR.SE.W.0014.150324T0000Z-150324T1200Z/ /O.NEW.KMFR.GL.W.0011.150324T0000Z-150324T1200Z/ /O.UPG.KMFR.SE.A.0010.150323T2200Z-150324T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 335 AM PDT MON MAR 23 2015 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT TUESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 45 KT THIS AFTERNOON AND EVENING. * SEAS: WEST SWELL 10 TO 11 FEET AT 12 SECONDS. INCREASING SOUTHERLY WIND CHOP THIS AFTERNOON AND EVENING BRING COMBINED SEAS UP TO 13 TO 14 FEET BEFORE SEAS BECOME SWELL DOMINATED AGAIN MONDAY NIGHT. * AREAS AFFECTED: SMALL CRAFT ADVISORY LEVEL SEAS WILL CONTINUE INTO MONDAY DUE TO WEST SWELL. GALES AND VERY STEEP HAZARDOUS SEAS WILL BE IN NEARLY ALL AREAS THIS AFTERNOON AND EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-356-232345- /O.UPG.KMFR.GL.A.0008.150323T2200Z-150324T0600Z/ /O.NEW.KMFR.SI.Y.0168.150324T0000Z-150324T1200Z/ /O.NEW.KMFR.SE.W.0014.150324T0000Z-150324T1200Z/ /O.NEW.KMFR.GL.W.0011.150324T0000Z-150324T1200Z/ /O.UPG.KMFR.SE.A.0010.150323T2200Z-150324T0600Z/ /O.EXT.KMFR.SW.Y.0174.150324T0000Z-150325T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 335 AM PDT MON MAR 23 2015 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 45 KT THIS AFTERNOON AND EVENING. * SEAS: WEST SWELL AROUND 10 FEET AT 12 SECONDS. INCREASING SOUTHERLY WIND CHOP THIS AFTERNOON AND EVENING BRING COMBINED SEAS UP TO 12 FEET BEFORE SEAS BECOME SWELL DOMINATED AGAIN MONDAY NIGHT. * AREAS AFFECTED: GALES AND VERY STEEP HAZARDOUS SEAS WILL BE FROM CAPE ARAGO SOUTHWARD TO NEAR GOLD BEACH...BUT ESPECIALLY NEAR CAPE BLANCO. THE REST OF THE AREA WILL LIKELY HAVE SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SVEN HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
742 WHUS76 KMFR 232155 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 255 PM PDT MON MAR 23 2015 PZZ370-241100- /O.CON.KMFR.SW.Y.0174.000000T0000Z-150324T0000Z/ /O.CAN.KMFR.SI.Y.0168.150324T0000Z-150324T1200Z/ /O.EXT.KMFR.GL.W.0011.150324T0000Z-150324T0900Z/ /O.EXT.KMFR.SE.W.0014.150324T0000Z-150324T0900Z/ /O.EXT.KMFR.SW.Y.0175.150324T0900Z-150325T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 255 PM PDT MON MAR 23 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALSO IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE AND HAZARDOUS SEAS WARNINGS ARE BOTH NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS ALSO IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. * WINDS: SOUTH 25 KT TO GALES 35 KT WITH GUSTS TO 45 KT...EASING BELOW SMALL CRAFT ADVISORY LEVELS LATER TONIGHT. * SEAS: WEST SWELL 9 TO 12 FEET AT 12 SECONDS WITH INCREASING SOUTHERLY WIND CHOP THIS EVENING WILL BRING COMBINED SEAS UP TO 14 FEET BEFORE SEAS BECOME SWELL DOMINATED AGAIN LATER TONIGHT. * AREAS AFFECTED: GALES AND VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS THIS EVENING. WINDS EASE, BUT SEAS REMAIN STEEP LATER TONIGHT INTO TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-241100- /O.CAN.KMFR.SI.Y.0168.150324T0000Z-150324T1200Z/ /O.EXT.KMFR.GL.W.0011.150324T0000Z-150324T0900Z/ /O.EXT.KMFR.SE.W.0014.150324T0000Z-150324T0900Z/ /O.EXT.KMFR.SW.Y.0174.150324T0900Z-150325T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 255 PM PDT MON MAR 23 2015 ...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... THE GALE AND HAZARDOUS SEA WARNINGS ARE BOTH NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. * WINDS: SOUTH 25 KT TO GALES 35 KT WITH GUSTS TO 45 KT...EASING BELOW SMALL CRAFT ADVISORY LEVELS LATER TONIGHT. * SEAS: WEST SWELL 9 TO 11 FEET AT 12 SECONDS WITH INCREASING SOUTHERLY WIND CHOP THIS EVENING WILL BRING COMBINED SEAS OF 12 TO 14 FEET BEFORE SEAS BECOME SWELL DOMINATED AGAIN LATER TONIGHT. * AREAS AFFECTED: GALES AND VERY STEEP HAZARDOUS SEAS WILL AFFECT ALL AREAS THIS EVENING. WINDS EASE, BUT SEAS REMAIN STEEP LATER TONIGHT INTO TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-241100- /O.EXT.KMFR.GL.W.0011.150324T0000Z-150324T0900Z/ /O.EXT.KMFR.SE.W.0014.150324T0000Z-150324T0900Z/ /O.EXT.KMFR.SI.Y.0168.150324T0000Z-150324T0900Z/ /O.CON.KMFR.SW.Y.0174.150324T0000Z-150325T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 255 PM PDT MON MAR 23 2015 ...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY... THE GALE AND HAZARDOUS SEAS WARNINGS ARE BOTH NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY. * WINDS: SOUTH 25 KT TO GALES 35 KT WITH GUSTS TO 45 KT. ALL AREAS WILL EASE BELOW SMALL CRAFT ADVISORY LEVELS LATER TONIGHT. * SEAS: WEST SWELL 9 TO 11 FEET AT 12 SECONDS WITH INCREASING SOUTHERLY WIND CHOP THIS EVENING WILL BRING COMBINED SEAS OF 12 TO 14 FEET BEFORE SEAS BECOME SWELL DOMINATED AGAIN LATER TONIGHT. * AREAS AFFECTED: GALES AND VERY STEEP HAZARDOUS SEAS WILL OCCUR FROM PISTOL RIVER NORTHWARD TONIGHT. SOUTH OF PISTOL RIVER, EXPECT SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS. WINDS EASE LATE TONIGHT, BUT STEEP SEAS PERSIST THROUGH TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ376-241100- /O.CON.KMFR.SW.Y.0174.000000T0000Z-150325T0000Z/ /O.EXT.KMFR.GL.W.0011.150324T0000Z-150324T0900Z/ /O.EXT.KMFR.SE.W.0014.150324T0000Z-150324T0900Z/ /O.EXT.KMFR.SI.Y.0168.150324T0000Z-150324T0900Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 255 PM PDT MON MAR 23 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... ...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY... THE GALE AND HAZARDOUS SEAS WARNINGS ARE BOTH NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. * WINDS: SOUTH 25 KT TO GALES 35 KT WITH GUSTS TO 45 KT. ALL AREAS WILL EASE BELOW SMALL CRAFT ADVISORY LEVELS LATER TONIGHT. * SEAS: WEST SWELL 9 TO 12 FEET AT 12 SECONDS WITH INCREASING SOUTHERLY WIND CHOP THIS EVENING WILL BRING COMBINED SEAS UP TO 14 FEET BEFORE SEAS BECOME SWELL DOMINATED AGAIN LATER TONIGHT. * AREAS AFFECTED: GALES AND VERY STEEP HAZARDOUS SEAS WILL BE IN NEARLY ALL AREAS TONIGHT....HIGHEST IN THE NORTH. WINDS EASE BELOW SMALL CRAFT ADVISORY LEVELS LATE TONIGHT, BUT SEAS REMAIN STEEP THROUGH TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 23, 3:17 AM PDT, 18 minutes earlier.
Area forecast discussion, Mar 23, 3:17 AM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
317 AM PDT MON MAR 23 2015
.DISCUSSION...FOR THE THIRD MORNING IN A ROW, SHOWERS ARE MOVING
ACROSS THE FORECAST AREA AS OF THE WRITING OF THE MORNING
DISCUSSION. THIS TIME, THE PRECIPITATION IS RESULTING FROM THE
PASSAGE OF A MID LEVEL TROUGH. THE TROUGH AXIS WILL SWING OUT OF
THE AREA LATE THIS MORNING, BUT THE COOLER AIR ALOFT WILL HANG
AROUND A BIT, KEEPING ENOUGH INSTABILITY OVERHEAD TO MAINTAIN
SHOWERS THROUGH THE REST OF THE MORNING AND INTO THE AFTERNOON.
THIS WILL JUST BE THE PRECURSOR TO A MUCH MORE POTENT, BUT FAST
MOVING SYSTEM EXPECTED TONIGHT.
THE FEATURE PRESENTATION WILL ARRIVE IN THE FORM OF A TIGHTLY
WOUND SURFACE LOW, WITH A SUPPORTING ROLE PROVIDED BY A SHORTWAVE
WITHIN THE NORTHWEST FLOW ALOFT. THE TWO WILL ACT TO PRODUCE TWO
MAJOR FORECAST CONCERNS MONDAY NIGHT AND TUESDAY: RAIN/SNOW AND
WIND. THE LOW ITSELF WILL MOVE ALMOST DIRECTLY DUE EAST, WITH THE
CENTER MAKING LANDFALL JUST NORTH OF OUR FORECAST AREA. THIS WILL
PLACE THE STRONGEST LOW LEVEL WINDS, ON THE SOUTH SIDE OF THE LOW,
DIRECTLY OVER OUR AREA. MODEL SOLUTIONS ARE PRODUCING BETWEEN 45
TO 55 KT BOUNDARY LAYER WINDS AS IT MOVES ONSHORE, AND THIS IS
LIKELY TO BRING SOME VERY GUSTY WINDS TO THE COAST, ESPECIALLY TO
THE CAPES AND HEADLANDS. WITH SPRING BREAK AND WHALE WATCHING
COMBINING TO PRODUCE INCREASED ACTIVITY ALONG THE WATER AND
TRAFFIC ALONG HIGHWAY 101, HAVE OPTED TO ISSUE A HIGH WIND WARNING
FOR THE ENTIRE COAST NORTH OF CAPE SEBASTIAN. WINDS WILL ALSO
BECOME GUSTY OVER THE CASCADES AND THE EAST SIDE, BUT BY THE TIME
THE WINDS MAKE IT TO THESE AREAS, THEY WILL HAVE WEAKENED
SIGNIFICANTLY. HAVE THEREFORE ONLY ISSUED A WIND ADVISORY FOR THE
SUMMER LAKE AREA, AND WILL ROLL WINDS INTO THE WINTER WEATHER
ADVISORY ALREADY IN PLACE OVER THE CASCADES.
AS FOR PRECIPITATION, LATEST MODEL SOLUTIONS HAVE INCREASED THE
AMOUNT OF INCOMING MOISTURE, AND GIVEN THE WEST TO EAST TRAJECTORY
OF THOSE SAME WINDS MENTIONED ABOVE, UPSLOPING WILL BE RATHER
EFFICIENT. HAVE BUMPED UP PRECIPITATION AMOUNTS SIGNIFICANTLY
ACROSS THE BOARD, BUT EVEN MORE SO FOR THE COASTAL RANGES AND THE
CASCADES, WHERE UPSLOPE WILL BE THE STRONGEST. THREE INCHES OR
MORE OF RAIN IS POSSIBLE IN THE VICINITY OF BROOKINGS, WHILE AN
INCH OR TWO OF LIQUID EQUIVALENT IS POSSIBLE FOR THE SLOPES OF THE
CASCADE RANGE. THIS TRANSLATES TO A TOTAL OF UP TO 24 INCHES OF
SNOW FOR THE HIGHER PEAKS, INCLUDING CRATER LAKE, AND ANYWHERE
FROM 8 TO 15 INCHES ELSEWHERE ABOVE 4500 FEET. HAVE CONTINUED THE
WINTER WEATHER ADVISORY, AS PLENTY OF ADVERSE IMPACTS ARE EXPECTED
FOR THOSE TRAVELING THE AREA PASSES.
WIND AND PRECIPITATION SHOULD TAPER OFF BY TUESDAY EVENING, AND
HIGH PRESSURE AND RIDGING WILL THEN BUILD INTO THE REGION AND
REMAIN IN PLACE THROUGH THE REMAINDER OF THE WORK WEEK. MODEL
SOLUTIONS ARE DEPICTING WARMING TEMPERATURES THROUGH THE WEEK,
WITH THE POSSIBILITY SOME OF THE VALLEYS COULD GET UP TO 80 BY
THE END OF THE WEEK. UNCERTAINTY INCREASES HEADING INTO THE
WEEKEND, AS BOTH THE ECMWF AND GFS ARE DEPICTING A TROUGH
APPROACHING THE WEST COAST, THAT THEN CLOSES OFF AND MOVES ONSHORE
TO OUR SOUTH. THE DIFFERENCES IN TIMING AND STRENGTH COULD CHANGE
THE FORECAST CONSIDERABLY, BUT THIS PATTERN HAS THE POTENTIAL TO
RESULT IN SHOWERS OR EVEN THUNDERSTORMS OVER THE WEEKEND. GIVEN
THE LOW CONFIDENCE, HAVE KEPT ONLY A SLIGHT CHANCE OF SHOWERS
THROUGH THE WEEKEND, AND THEN ANOTHER SLIGHT CHANCE OF
PRECIPITATION EARLY NEXT WEEK DUE TO ANOTHER TROUGH MOVING
ONSHORE. AS WITH ALL CLOSED LOWS, MODELS CAN HAVE SOME DIFFICULTY
RESOLVING THE EVOLUTION AND MOVEMENT OF THE SYSTEM, SO THERE IS
GOOD REASON TO SUSPECT THAT THE EXTENDED PERIOD FORECAST WILL
CHANGE OVER THE NEXT SEVERAL DAYS. -BPN
&&
.AVIATION...FOR THE 23/06Z TAF CYCLE...LIGHT SHOWERS AND SNOW
SHOWERS WILL LINGER OVERNIGHT THROUGH MONDAY MORNING WITH A MIX OF
MVFR/VFR CEILINGS, AREAS OF MOUNTAIN OBSCURATION, AND FREEZING
LEVELS DOWN AROUND 4500-5000 FEET. LOW PRESSURE WILL BRING
INCREASING SOUTH TO SOUTHWEST WINDS TO THE COAST ON MONDAY. AFTER
22Z MONDAY AFTERNOON...MVFR CIGS, TERRAIN OBSCURATIONS AND ANOTHER
ROUND OF RAIN AND SNOW...HEAVIEST FROM THE CASCADES WESTWARD CAN BE
EXPECTED TO SPREAD INLAND AND CONTINUE THROUGH MONDAY NIGHT. /DW
&&
.MARINE...FOR THE 23/06Z TAF CYCLE...LIGHT SHOWERS AND SNOW
SHOWERS WILL LINGER OVERNIGHT THROUGH MONDAY MORNING WITH A MIX OF
MVFR/VFR CEILINGS, AREAS OF MOUNTAIN OBSCURATION, AND FREEZING
LEVELS DOWN AROUND 4500-5000 FEET. LOW PRESSURE WILL BRING
INCREASING SOUTH TO SOUTHWEST WINDS TO THE COAST ON MONDAY. AFTER
22Z MONDAY AFTERNOON...MVFR CIGS, TERRAIN OBSCURATIONS AND ANOTHER
ROUND OF RAIN AND SNOW...HEAVIEST FROM THE CASCADES WESTWARD CAN BE
EXPECTED TO SPREAD INLAND AND CONTINUE THROUGH MONDAY NIGHT. /DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY
FOR ORZ021-022-615-618-619.
WIND ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY FOR
ORZ031-624-625.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM PDT
TUESDAY ABOVE 4500 FEET FOR FOR ORZ027-028-617-621-623-624.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 5 AM
PDT TUESDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
TO 5 PM PDT TUESDAY FOR PZZ350-356.
GALE WARNING FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 5 PM THIS AFTERNOON TO 5 AM PDT
TUESDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT TUESDAY
FOR PZZ370-376.
BPN/SBN/DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:11 AM PDT | High Wind Warning | MFR | Coos, Curry, Douglas | 23 hr |
| Mar 23, 3:11 AM PDT | Wind Advisory | MFR | Klamath, Lake | 29 hr |
| Mar 23, 3:35 AM PDT | Hazardous Seas Warning | MFR | 22 hr | |
| Mar 23, 3:35 AM PDT | Small Craft Advisory for Winds | MFR | 22 hr | |
| Mar 23, 3:35 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.